MAUDE Adverse Event Report: KARL STORZ SE & CO. KG MANHES HIGH FREQUENCY NEEDLE FOR CUT AND COAGULATION

KARL STORZ SE & CO. KG MANHES HIGH FREQUENCY NEEDLE FOR CUT AND COAGULATION
Model Number 30675ND
Health Effect - Clinical Codes Tissue Damage (2104); Injury (2348); Burn, Thermal (2530)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The name and location of the facility was not provided, and we have not received a report of this event from any of our customers; therefore, we have no further details of this event.We suspect the most likely cause of the injury was that the insulation on the device was already damaged/compromised prior to use in the procedure.Per the lot code provided (xv05), the instrument had likely been in use for over three years.
 
Event or Problem Description
Allegedly, as per medwatch #mw5080396 received from the fda, during a procedure in which a manhes high frequency needle was being used, when the cautery was used, the surgeon noted a small amount of smoke and a few small black fragments.The surgeon removed the device and they noted a small area on the instrument where the device had a break in the insulation approximately 1 cm from the tip.The surgeon then examined the patient laparoscopically again and noted a through and through burn to the patient's left fallopian tube.

Brand Name
MANHES HIGH FREQUENCY NEEDLE FOR CUT AND COAGULATION
Common Device Name
HIGH FREQUENCY NEEDLE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM 
MDR Report Key8002219
Report Number9610617-2018-00086
Device Sequence Number16250317
Product Code GEI
UDI-Device Identifier04048551123799
UDI-Public4048551123799
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K972497
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number30675ND
Device Catalogue Number30675ND
Device Lot NumberXV05
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2018
Initial Report FDA Received Date10/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1